Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 25, 2007, 7:00 PM EDT for Ionia County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2007, 7:00 PM EDT (23:00 UTC)
- Expired
- Sep 25, 2007, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ionia County, MI
The radar
The Grand Rapids radar (KGRR), 36 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 7:05 PM EDT | TSTM WND DMG | Clarksville, MI | SEVERAL TREES WHERE BLOWN DOWN BY THUNDERSTORM WINDS OVER THE SOUTHWEST SECTION OF IONIA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 3:59 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 252301
SVRGRR
MIC067-252345-
/O.NEW.KGRR.SV.W.0095.070925T2300Z-070925T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 745 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SARANAC...
OR ABOUT NEAR LOWELL...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SARANAC AND POTTERS CORNERS BY 705 PM EDT
BERLIN CENTER AND LAKE ODESSA BY 710 PM EDT
TREMAINE CORNERS BY 715 PM EDT
IONIA CO ARPT...TREMAINE CORNERS AND FERGUSON CORNERS BY 720 PM EDT
COLLINS AND KENT CORNERS BY 725 PM EDT
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4301 8531 4308 8483 4286 8483 4278 8485
4278 8531 4298 8531
TIME...MOT...LOC 2300Z 258DEG 32KT 4289 8528
$$
BEACHLER1 follow-up statement
000
WWUS53 KGRR 252338
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
738 PM EDT TUE SEP 25 2007
MIC067-252348-
/O.EXP.KGRR.SV.W.0095.000000T0000Z-070925T2345Z/
IONIA MI-
738 PM EDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR IONIA COUNTY WILL BE ALLOWED
TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4301 8531 4308 8483 4286 8483 4278 8485
4278 8531 4298 8531
TIME...MOT...LOC 2338Z 258DEG 32KT 4296 8483
$$
LAURENSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:07 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 25, 4:07 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 PM EDT TUE SEP 25 2007 LATEST UPDATE...ALL EXCEPT AVIATION AND LONG TERM... .SYNOPSIS...(407 PM EDT TUE SEP 25 2007) AN APPROACHING COLD FRONT WILL MOVE THROUGH TONIGHT AND BRING THE CHANCE OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. COOLER AND DRIER AIR WILL FILTER IN BEHIND THE FRONT ON WEDNESDAY. A FEW SHOWERS COULD REMAIN ACROSS FAR SOUTHERN AND SOUTHEAST LOWER MICHIGAN WEDNESDAY NIGHT INTO THURSDAY MORNING AS A WEAK LOW PRESSURE SYSTEM TRACKS THROUGH OHIO. WE WILL HAVE PARTLY SUNNY AND DRY CONDITIONS WITH SEASONABLE TEMPERATURES INTO THE WEEKEND. && .SHORT TERM...(407 PM EDT TUE SEP 25 2007) EXPECT SEVERE WEATHER THREAT THIS EVENING AS LINE OF STORMS MARCHES ACROSS THE LAKE AND THROUGH MUCH OF THE FORECAST AREA. MAIN THREAT WILL BE ISOLATED WIND DAMAGE AS MID LEVEL DRYING WILL HELP GENERATE DOWNDRAFTS. HAIL THREAT IS MARGINAL DUE TO HIGH FREEZING LEVELS... WITH THE MINUS 20C WAY UP AT 25 KFT. TORNADO THREAT IS MITIGATED BY MARGINAL DEEP LAYER SHEAR...BUT LOW LCL HEIGHTS WILL MEAN THAT THEY CANNOT BE RULED OUT. FAIR AND COOLER ON WEDNESDAY AS THE FRONT SLIPS THROUGH...BUT THERE STILL SHOULD BE SOME SHOWERS AND THUNDERSTORMS LINGERING INTO THE MORNING HOURS ACROSS THE SE FORECAST AREA. KEPT POPS GOING ACROSS THE FAR SE CWA ON WED NIGHT AS GFS SHOWS SFC WAVE FORMING ALONG THE FRONT FAR ENOUGH NORTH TO BRING PRECIP THERE. ECMWF REMAINS MUCH FURTHER SOUTH WITH THIS FEATURE. && .LONG TERM... (302 PM EDT TUE SEP 25 2007) MAIN CONCERN DURING THE EXTENDED PERIOD IS FOR PCPN CHANCES SUNDAY/SUNDAY NIGHT. GFS ENSEMBLES ARE FAIRLY TIGHT GOING INTO THE WEEKEND AND SHOW AN UPPER RIDGE MOVING ACROSS MICHIGAN FRIDAY AND SATURDAY WITH A NRN STREAM TROUGH MOVE INTO NRN LWR SUNDAY. INSTABILITY ISN/T ALL THAT IMPRESSIVE BUT THE UPPER LOW IS AS IS THE UPPER JET THAT MOVES INTO SW LWR SUNDAY MORNING. WE/LL BE BACK TO DRY WX AND SEASONABLE TEMPS MONDAY/TUESDAY AS THE TROUGH MOVES EAST AND RIDGING MOVES IN. && .AVIATION...(302 PM EDT TUE SEP 25 2007) SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. VISIBILITIES SHOULD FALL TO AROUND 3SM IN TSRA ACTIVITY. EXPECT MVFR CIGS/VISIBILITIES LATER TONIGHT BEFORE THE DRY AIR MOVES IN BEHIND THE FRONT LATER WEDNESDAY MORNING. && .MARINE...(407 PM EDT TUE SEP 25 2007) SEVERE THUNDERSTORM WATCH UNTIL 11 PM SOUTH OF WHITEHALL OUT TO MID-LAKE. WORST OF THE STORMS SHOULD BE MOVING ACROSS THE LAKE BETWEEN 4 PM AND 8 PM. WILL LET THE SMALL CRAFT ADVISORY EXPIRE AS WINDS AND WAVES ARE DIMINISHING BELOW CRITERIA. WINDS WILL VEER TO THE NW BEHIND THE COLD FRONT TONIGHT ALLOWING WAVE HEIGHTS TO CONTINUE TO DIMINISH THROUGH WEDNESDAY. && .HYDROLOGY...(407 PM EDT TUE SEP 25 2007) BASIN AVERAGE QPF OF A QUARTER TO HALF AN INCH EXPECTED FROM THIS RAIN EVENT THROUGH 12Z TUESDAY. HOWEVER LOCALLY HIGHER AMOUNTS OF AN INCH TO AN INCH AND A HALF ARE POSSIBLE WITH THE HEAVIER RAIN THROUGH 06Z WEDNESDAY. A FEW URBAN AND SMALL STREAM HEADLINES COULD BE NECESSARY LATER TODAY... BUT RIVER FLOODING WILL NOT OCCUR. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...SEVERE THUNDERSTORM WATCH FOR ALL BUT OCEANA...LAKE...MASON AND OSCEOLA COUNTIES. LM...SEVERE THUNDERSTORM WATCH FROM ST. JOSEPH TO WHITEHALL OUT TO MID-LAKE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: 93 AVIATION: 93 MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Sep 25, 4:53 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 453 AM EDT TUE SEP 25 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 453 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHWEST LOWER MICHIGAN MAINLY FOR THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREAT. SOME LARGE HAIL COULD OCCUR AND THERE MAY EVEN BE AN ISOLATED TORNADO. FREQUENT LIGHTNING IS EXPECTED FROM ANY STRONGER THUNDERSTORM...AND LOCALLY IN EXCESS OF AN INCH OF RAIN COULD FALL WHERE ANY THUNDERSTORM PERSISTS. THE MAIN STORM MOTION WILL BE NORTHEAST AT 40 MPH THIS MORNING...THEN EAST AT 30 MPH THIS AFTERNOON AND EVENING. TRIGGERING THE THUNDERSTORMS WILL BE A COLD FRONT WHICH WILL CROSS SOUTHWEST LOWER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ844>849-260900- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 453 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. STRONG WINDS OVER 35 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING COULD ACCOMPANY THESE THUNDERSTORMS. WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TODAY. AN INCREASED RISK FOR RIP CURRENTS EXISTS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 25, 5:47 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 PM EDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG CARSON CITY 43.18N 84.85W
09/25/2007 MONTCALM MI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
MKALEMBKLocal storm report, Sep 25, 6:19 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
619 PM EDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST HOLLAND 42.77N 86.10W
09/25/2007 M63.00 MPH ALLEGAN MI ASOS
0615 PM TSTM WND GST 1 N HOLLAND 42.79N 86.10W
09/25/2007 M60.00 MPH OTTAWA MI TRAINED SPOTTER
NORTH HOLLAND AT 144TH AND BUTTERNUT. SMALL LIMBS DOWN.
MINOR STREET FLOODING.
&&
MKALEMBKLocal storm report, Sep 25, 6:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 PM EDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL PLAINWELL 42.45N 85.64W
09/25/2007 E0.75 INCH ALLEGAN MI TRAINED SPOTTER
DIME TO PENNY SIZE HAIL.
&&
MKALEMBKLocal storm report, Sep 25, 6:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
647 PM EDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST KENTWOOD 42.88N 85.59W
09/25/2007 E45 MPH KENT MI NWS EMPLOYEE
&&
MKALEMBKLocal storm report, Sep 25, 6:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
652 PM EDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST GRAND RAPIDS 42.96N 85.66W
09/25/2007 M58 MPH KENT MI ASOS
&&
MKALEMBKLocal storm report, Sep 25, 6:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
657 PM EDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 SE WESTPHALIA 42.90N 84.76W
09/25/2007 CLINTON MI LAW ENFORCEMENT
TREE DOWN.
0610 PM TSTM WND DMG 4 S WESTPHALIA 42.87N 84.80W
09/25/2007 CLINTON MI LAW ENFORCEMENT
TREE DOWN.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:24 PM EDT | Special Weather Statement | GRR | Gratiot | 36 min |
| Sep 25, 4:45 PM EDT | Special Weather Statement | GRR | Barry | 30 min |
| Sep 25, 4:56 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 64 min |
| Sep 25, 4:59 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 31 min |
| Sep 25, 5:23 PM EDT | Special Marine Warning | GRR | 55 min | |
| Sep 25, 5:56 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 49 min |
| Sep 25, 6:16 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 23 min |
| Sep 25, 6:21 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 24 min |
| Sep 25, 6:31 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 47 min |
| Sep 25, 6:41 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 46 min |
| Sep 25, 7:14 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 46 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.